Title

Normal forms of "near similarity" transformations and linear matrix equations

Authors

Authors

A. Tovbis

Comments

Authors: contact us about adding a copy of your work at STARS@ucf.edu

Abbreviated Journal Title

Linear Alg. Appl.

Keywords

similarity transformations; normal forms; linear matrix equations; functional equations; discretized and singularly perturbed matrix; equations; SINGULAR DIFFERENTIAL-OPERATORS; Mathematics, Applied; Mathematics

Abstract

A formal solution to a linear matrix differential equation with irregular singularity t(1-r)Y'(t) = A(t)Y(t), where r is an element of Z(+) and the matrix-valued function A(t) is analytic at t = infinity, was obtained via reduction of the coefficient A(t) to its Jordan form. The same approach was also utilized to find formal solutions to difference equations and to singularly perturbed differential equations. The linear change of variables Y = TX, where X is the new unknown matrix, generates the transformation A --> T(-1)AT - t(1-r)T(-1)T'. When r > 0, this transformation can be considered as a "small perturbation" of the similarity transformation A --> T(-1)AT. Various normal forms of these two transformations could be found in the literature. The emphasis of the present paper is to describe some classes of "near similarity" transformations that have the same normal forms as A --> T(-1)AT. Obtained results are used to construct formal solutions to matrix functional equations and to discretized differential equations. (C) 2000 Elsevier Science Inc. All rights reserved. AMS classification: 15A; 34E; 39A; 39B.

Journal Title

Linear Algebra and Its Applications

Volume

317

Issue/Number

1-3

Publication Date

1-1-2000

Document Type

Article

Language

English

First Page

13

Last Page

40

WOS Identifier

WOS:000089460700002

ISSN

0024-3795

Share

COinS